Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

What causes reddish purple rashes on bottom of feet after grass cutting?

User rating for this question
Excellent
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6940 Questions
Question
My husband cut the lawn the other day and the next day, he developed reddish purple blotches and the bottom of his feet and hand and it hurts him when he walks. He said it feels like walking on hot sand. He has a riding lawn mower and he was wearing sandals that day. I would like to know what plant could cause this allergic reaction.
Posted Sat, 2 Aug 2014 in General Health
 
 
Answered by Dr. Shailja Puri 3 hours later
Brief Answer:
Allergic reaction suspected.

Detailed Answer:
Hello,
Thanks for posting your query on HealthcareMagic.

Development of reddish purple rashes on bottom of feet after grass cutting is suggestive of an allergic reaction.
It is difficult to name a particular plant which could have caused the allergic reaction.
The rash could be due to some insect bite also.

A clinical assessment is required at the first place.
Anti-allergic drugs like anti-histamines are usually prescribed for this kind of allergic reaction.

If the rash does not disappear even after drug treatment, some other cause has to be found out for the symptoms.

Usually bleeding disorders cause purple to reddish purple colored rashes.
However, the possibility of allergic reaction is more because the rash developed soon after exposure to grass.

If you have more queries, I will be glad to answer.
Dr Shailja P Wahal

Above answer was peer-reviewed by
 
Follow-up: What causes reddish purple rashes on bottom of feet after grass cutting? 5 hours later
Thank you so much for you answer. I really do think that it is more of a bug that has caused this problem then a plant.

Thanks again

XXXXXX
 
 
Answered by Dr. Shailja Puri 3 hours later
Brief Answer:
Thanks and take care

Detailed Answer:
Thanks.

Wish you good health.

Dr Shailja P Wahal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor